Alert archive / South Dakota / Wind Advisories in 2010
Wind Advisory 13, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Sep 2, 2010, 3:52 AM CDT for 9 counties in South Dakota. It took effect at Sep 2, 2010, 2:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2010, 3:52 AM CDT (08:52 UTC)
- In effect from
- Sep 2, 2010, 2:00 PM CDT
- Expired
- Sep 2, 2010, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Beadle County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Jerauld County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
794 WWUS73 KFSD 020852 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 352 AM CDT THU SEP 2 2010 .SUSTAINED NORTHWEST WINDS WILL INCREASE TO AROUND 30 MPH AND COULD GUST AS HIGH AS 45 MPH THIS AFTERNOON ACROSS SOUTH CENTRAL SOUTH DAKOTA...AND INTO PORTIONS OF THE JAMES VALLEY. WINDS WILL QUICKLY DIMINISH THIS EVENING. SDZ038-050-052-053-057>059-063-064-021700- /O.NEW.KFSD.WI.Y.0013.100902T1900Z-100903T0000Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 352 AM CDT THU SEP 2 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO AROUND 30 MPH THIS AFTERNOON... AND WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE. WINDS WILL QUICKLY DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ 97
3 follow-up statements
906 WWUS73 KFSD 021551 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1051 AM CDT THU SEP 2 2010 .SUSTAINED NORTHWEST WINDS WILL INCREASE TO AROUND 30 MPH BY 2 PM AND MAY GUST AS HIGH AS 45 MPH THIS AFTERNOON FROM CHAMBERLAIN AND GREGORY EAST INTO PARTS OF THE JAMES RIVER VALLEY. WINDS WILL QUICKLY DECREASE THIS EVENING. SDZ038-050-052-053-057>059-063-064-030000- /O.CON.KFSD.WI.Y.0013.100902T1900Z-100903T0000Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 1051 AM CDT THU SEP 2 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. SUSTAINED NORTHWEST WINDS WILL INCREASE TO AROUND 30 MPH EARLY THIS AFTERNOON...AND GUSTS UP TO 45 MPH WILL BE POSSIBLE. WINDS WILL QUICKLY DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ WILLIAMS
674 WWUS73 KFSD 022030 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 PM CDT THU SEP 2 2010 .SUSTAINED NORTHWEST WINDS OF 25 TO 30 MPH ARE EXPECTED FROM AROUND BURKE AND LAKE ANDES...INTO THE MIDDLE JAMES RIVER VALLEY INTO THE EARLY EVENING. WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE...ESPECIALLY NEAR ISOLATED SHOWERS MOVING THROUGH THE AREA. WINDS WILL QUICKLY DECREASE THIS EVENING. SDZ038-050-052-053-057>059-063-064-030000- /O.CON.KFSD.WI.Y.0013.000000T0000Z-100903T0000Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 330 PM CDT THU SEP 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS OF 25 TO 30 MPH CAN BE EXPECTED INTO THE EARLY EVENING...WITH OCCASIONAL GUSTS OF 45 TO 50 MPH...ESPECIALLY NEAR ISOLATED SHOWERS MOVING ACROSS THE REGION. WIND SPEEDS WILL QUICKLY DROP OFF BY SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ JH
114 WWUS73 KFSD 022348 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 648 PM CDT THU SEP 2 2010 .AS THE DAYTIME HEATING ENDS...NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH EARLY THIS EVENING. THE THREAT FOR WINDS SUSTAINED OVER 30 MPH HAS ENDED...AND GUSTS WILL REMAIN LESS THAN 45 MPH. SDZ038-050-052-053-057>059-063-064-030100- /O.EXP.KFSD.WI.Y.0013.000000T0000Z-100903T0000Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 648 PM CDT THU SEP 2 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Sep 2, 3:45 AM CDT, 7 minutes earlier.
Area forecast discussion, Sep 2, 3:45 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 AM CDT THU SEP 2 2010 .DISCUSSION... UPPER LEVEL WAVE AND LOW LEVEL JET DRIVING MUCH OF THE THUNDERSTORM ACTIVITY THIS MORNING. SOME VERY HEAVY RAIN HAS FALLEN ACROSS BROOKINGS...LINCOLN...AND MARSHALL COUNTIES NEAR HIGHWAY 14 THIS MORNING...AS STORMS TRAINED OVER THIS AREA. THUNDERSTORM ACTIVITY IS EXPECTED TO BE EAST OF THE FORECAST AREA BY MID MORNING...IF NOT EARLIER...AS STRONGEST UPPER FORCING AND LOW LEVEL JET MOVE INTO EASTERN MN AND IA. SEVERE WEATHER THREAT WILL CONTINUE UNTIL THE LINE OF THUNDERSTORMS MOVE EAST OF THE AREA THIS MORNING. MAINLY LOOKING AT MARGINAL SEVERE HAIL WITH THE STRONGER STORMS. MAY SEE SOME ISOLATED SHOWER ACTIVITY LINGER BEHIND THE MAIN LINE OF STORMS THIS MORNING...BUT THAT ACTIVITY WILL SHUT OFF AS SUBSIDENCE SETS IN AND THE ATMOSPHERE STABILIZES. MOST OF THE AREA SHOULD SEE A PERIOD OF SUNSHINE BY LATER THIS MORNING OR EARLY AFTERNOON. THIS WILL SET THE STAGE FOR SOME ISOLATED TO SCATTERED SHOWERS MID TO LATE AFTERNOON. STEEP LAPSE RATES WILL DEVELOP AS A COLD POCKET OF AIR SLIDES OVER THE AREA. 700 MB TEMPS WILL DROP TO AROUND 0 DEG C AND 500 MB TEMPS MINUS 15 TO MINU 20 DEG C. MOISTURE WILL GENERALLY BE LACKING SOUTH OF I90...SO NOT MUCH MORE THAN ISOLATED LIGHT SHOWERS. FARTHER NORTH...DYNAMICS SHOULD BE A BIT STRONG AND CERTAINLY COOLER WITH MORE MOISTURE... SUCH THAT COULD SEE A RUMBELS OF THUNDER. SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON...BUT INVERTED V SOUNDINGS AND 40+ KTS ALOFT COULD MIX TO THE SFC...PRODUCING GUSTS 40 TO 50 MPH. ISSUED A WIND ADVISORY FOR WESTERN SECTIONS OF THE CWA THIS AFTERNOON. LIKE USUAL...SHOULD BE A MARGINAL EVENT...WITH SUSTAINED WINDS AROUND 30 MPH AND A FEW GUSTS OF 40 TO 45 MPH. THE ATMOSPHERE WILL RAPIDLY STABILZE THIS EVENING...BRINGING AN END TO ANY SHOWER OR THUNDESTORMS. MAY SEE A LINGERING SHOWER IN SW MN THROUGH 8 OR 9 PM...BUT THAT IS ABOUT IT FOR THIS EVENING. HIGH PRESSURE WILL BUILD IN OVER THE NEXT FEW DAYS...KEEPING THINGS ON THE DRY SIDE THROUGH THE WEEKEND. /97 && .AVIATION... IN THE NEAR TERM...TSRA DEVELOPMENT IS THE OBVIOUS CONCERN...MAINLY ALONG THE INTERSTATE 29 CORRIDOR AND EWD. TWO AREAS OF CONCENTRATED STORM ACTIVITY WILL AFFECT THE NRN PORTIONS OF SW MN...AND ALSO TO THE SOUTH OF I 90. SCATTERED DEVELOPMENT IS POSSIBLE ELSEWHERE. ALL OF THIS ACTIVITY IS PUSHING OFF TO THE EAST BUT WILL BE A CONCERN FOR SW MN AND NW IA THRU AROUND 12Z. IN ANY OF THIS TSRA ACTIVITY... SHORT TERM IFR TO LIFR CONDS ARE LIKELY. IN ADDITION...EVEN AFTER THE RAINFALL ENDS...MVFR STRATUS MAY LINGER UNTIL SHORTLY AFT SUNRISE IN AREAS FM I 29 AND EWD. FM ABOUT 15Z ONWARD...CONDS SHOULD BE VFR ACROSS THE ENTIRE FSD FA. BUT W TO NW WINDS GUSTING TO OVER 25 MPH IS PROBABLE FOR THE MIDDAY AND AFTERNOON HOURS. THE WINDS WL SUBSIDE SOME THIS EVENING WITH VFR STILL PREVAILING. /MJF && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Sep 1, 11:38 AM CDT, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1138 AM CDT WED SEP 01 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1138 AM CDT WED SEP 01 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENING INTO TONIGHT. SOME OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING 60 MPH WINDS AND HAIL TO THE SIZE OF QUARTERS. FLOODING... LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER BETWEEN FORT RANDALL DAM AND LEWIS AND CLARK LAKE FOR THE NEXT COUPLE OF WEEKS. WIND AND FOG... SOUTH WINDS WILL AVERAGE 20 TO 35 MPH INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 1, 10:23 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1023 PM CDT WED SEP 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL 17 S PUKWANA 43.53N 99.17W
09/01/2010 E1.00 INCH BRULE SD TRAINED SPOTTER
&&
LAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 10:12 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix | 33 min |
| Sep 2, 1:52 AM CDT | Flash Flood Warning | FSD | Brookings | 3 hr |
| Sep 2, 2:35 AM CDT | Flash Flood Warning | FSD | Brookings | 3 hr |
| Sep 2, 3:19 AM CDT | Severe Thunderstorm Warning | FSD | Brookings | 26 min |
| Sep 2, 8:48 AM CDT | River Flood Warning | FSD | Brookings, Moody | 51 hr |
Nearby
Wind Advisories in South Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.